Alert archive / Vermont / Wind Advisories in 2006

Wind Advisory 10, NWS Burlington, VT

October 28, 20064 counties in New York; 11 counties in Vermont

NWS Burlington, VT issued this wind advisory at Oct 28, 2006, 4:31 PM EDT for 4 counties in New York; 11 counties in Vermont. It took effect at Oct 29, 2006, 6:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 4:31 PM EDT (20:31 UTC)
In effect from
Oct 29, 2006, 6:00 AM EST
Expired
Oct 29, 2006, 6:00 PM EST
In force
12 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 672 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
672 m²/s²
0-3 km storm-relative helicity
1263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 282031
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT SAT OCT 28 2006

...SUNDAY WILL BE A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW
YORK...

.A LOW PRESSURE AREA WILL MOVE INTO QUEBEC ON SUNDAY AND CONTINUE
TO STRENGTHEN. THIS WILL CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS
VERMONT AND NORTHERN NEW YORK ON SUNDAY.

VTZ016>019-291000-
/O.CAN.KBTV.HW.W.0002.000000T0000Z-061029T0000Z/
/O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
431 PM EDT SAT OCT 28 2006

...HIGH WIND WARNING IS CANCELLED FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR THE WESTERN SLOPES OF THE GREEN
   MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHICH IS IN
EFFECT FROM 6 AM TO 6 PM EST SUNDAY. THE HIGH WIND WARNING HAS
BEEN CANCELLED.

ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH WIND GUSTS UP TO 50 MPH POSSIBLE...AS A LOW PRESSURE AREA CONTINUES
TO STRENGTHEN OVER QUEBEC.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER
OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026>031-034-035-087-VTZ001>012-291000-
/O.NEW.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION
431 PM EDT SAT OCT 28 2006

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR NORTHERN NEW YORK AND MOST OF VERMONT...WHICH IS IN
EFFECT FROM 6 AM TO 6 PM EST SUNDAY.

ON SUNDAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...
WITH WIND GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
3 follow-up statements
000 
WWUS71 KBTV 290824
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
324 AM EST SUN OCT 29 2006

...A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW YORK...

.A LOW PRESSURE AREA MOVING NORTHEAST THROUGH QUEBEC TODAY AND
TONIGHT WILL HAVE A TIGHTENING PRESSURE GRADIENT...WHICH WILL
CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS VERMONT AND NORTHERN
NEW YORK.

NYZ026>031-034-035-087-VTZ001>012-016>019-291630-
/O.CON.KBTV.WI.Y.0010.061029T1100Z-061029T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
324 AM EST SUN OCT 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

FOR TODAY...WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO
35 MPH...WITH WIND GUSTS UP TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER
OUTAGES ARE POSSIBLE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 291621
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1121 AM EST SUN OCT 29 2006

...A VERY WINDY DAY ACROSS VERMONT AND NORTHERN NEW YORK...

.A LOW PRESSURE AREA MOVING NORTHEAST THROUGH QUEBEC TODAY AND
TONIGHT WILL HAVE A TIGHTENING PRESSURE GRADIENT...WHICH WILL
CAUSE VERY WINDY CONDITIONS TO DEVELOP ACROSS VERMONT AND
NORTHERN NEW YORK.

NYZ026>031-034-035-087-VTZ001>012-016>019-292300-
/O.CON.KBTV.WI.Y.0010.000000T0000Z-061029T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1121 AM EST SUN OCT 29 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

WEST TO SOUTHWEST WINDS TODAY WILL INCREASE TO 25 TO 35
MPH...WITH WIND GUSTS UP TO 50 MPH POSSIBLE. THE COMBINATION OF
WIND AND BLOWING SNOW OVER THE HIGHER ELEVATIONS OF VERMONT AND
NORTHERN NEW YORK WILL LEAD TO REDUCED VISIBILITIES AT
TIMES...MAKING DRIVING DIFFICULT. PLEASE ALLOW EXTRA TIME
TO REACH YOUR DESTINATION SAFELY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER
OUTAGES ARE POSSIBLE. 

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 292256
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
556 PM EST SUN OCT 29 2006

...WINDS ACROSS THE NORTH COUNTRY TO GRADUALLY DIMINISH THIS
EVENING AND TONIGHT

STRONG AND GUSTY WEST WINDS ASSOCIATED WITH A DEEP LOW PRESSURE
AREA OVER CENTRAL QUEBEC WILL SLOWLY DIMINISH THIS EVENING AS THE LOW
MOVES EASTWARD AND SLOWLY WEAKENS. WINDS HAVE BEEN SLOWLY
DECREASING FROM EARLIER IN THE DAY...THOUGH WINDY CONDITIONS CAN
BE ANTICIPATED FOR A FEW MORE HOURS. THROUGH 9 PM...SUSTAINED WEST
WINDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS TO 40 MPH IN
EXPOSED WEST FACING LOCATIONS AND MOUNTAIN GAPS. THESE WINDS WILL
SUBSIDE FURTHER TOWARD MIDNIGHT AND THROUGH THE REMAINDER OF THE
OVERNIGHT PERIOD. BASED ON THESE TRENDS...THE WIND ADVISORY ACROSS
THE NORTH COUNTRY WILL BE ALLOWED TO EXPIRE ON TIME AT 6 PM EST.


NYZ026>031-034-035-087-VTZ001>012-016>019-300000-
/O.EXP.KBTV.WI.Y.0010.000000T0000Z-061029T2300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
556 PM EST SUN OCT 29 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS AFTERNOON...

THE WIND ADVISORY ACROSS THE NORTH COUNTRY WILL BE ALLOWED TO EXPIRE
AT 6 PM EST THIS AFTERNOON.

WEST WINDS...WHICH HAD BEEN GUSTING UP TO 50 MPH EARLIER IN THE
DAY...ARE GRADUALLY DIMINISHING AND WILL CONTINUE TO LESSEN AS THE
EVENING HOURS PROGRESS. WHILE SOME CONTINUED WINDY CONDITIONS CAN
BE EXPECTED IN EXPOSED WEST FACING LOCATIONS DURING THE NEXT 1 TO
3 HOURS...WITH GUSTS LOCALLY TO 40 MPH...OVERALL TRENDS IN BOTH
SUSTAINED WINDS AND WIND GUSTS ARE CONTINUING DOWNWARD.  

REPEATING...THE WIND ADVISORY FOR THE NORTH COUNTRY WILL BE
ALLOWED TO EXPIRE ON TIME AT 6 PM EST. 

$$

BANACOS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 28, 10:58 AM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, Oct 28, 10:58 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1058 AM EDT SAT OCT 28 2006

.SHORT TERM /REST OF TODAY/...
CURRENT FORECAST IN GOOD SHAPE. HOWEVER...WILL UPDATE THE ZONE FORECASTS
TO REMOVE REFERENCES TO THIS MORNING...AND TO FRESHEN UP THE WORDING. SURFACE
OBSERVATIONS SHOW THE LOW PRESSURE AREA OVER CENTRAL NEW YORK
STATE AT THIS TIME. THIS LOW PRESSURE AREA WILL MOVE INTO CANADA
BY EARLY TONIGHT. COMPOSITE RADAR LOOP SHOWING A BAND OF HEAVIER
RAIN MOVING NORTH FROM THE MID HUDSON VALLEY AT THIS TIME...SO WILL
CONTINUE TO WORD FORECAST AS RAIN HEAVY AT TIMES. VISIBLE
SATELLITE LOOP ALSO SHOWING OVERSHOOTING TOPS WITH THIS HEAVIER RAIN
BAND. WILL ALSO CONTINUE HIGH WIND WARNING THROUGH THIS AFTERNOON FOR
THE WESTERN SLOPES OF THE GREEN MOUNTAINS. HAVE ALREADY RECEIVED
SEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN THE AREA WHERE
THE HIGH WIND WARNING IS IN EFFECT.
&&

.PREV DISCUSSION...
 /ISSUED 331 AM EDT SAT OCT 28 2006/

SHORT TERM /TODAY THROUGH MONDAY/...
SEVERAL ISSUES TO DEAL WITH ACROSS THE CWA IN THE SHORT TERM. FIRST
MAJOR ONE WILL BE THE WIND PROBLEM WHICH WILL INCR OVER THE CWA
DURING THE DAY TDY. SECOND IS THE POTENTIAL FOR HEAVY RAINFALL OVER
THE CWA AS SYSTEM LIFTS NORTHEAST OVER THE FA...AND THIRD WILL
BE WIND AND LK EFFECT/UPSLOPE SNOWS THAT FORM ON THE BACKSIDE OF
SYSTEM FOR SAT NGT INTO SUNDAY NGT.

FIRST...WITH THE WIND ISSUE...LATEST MDL RUNS CONTINUE TO SHOW VERY
STRONG 850 MB SE FLOW OVER THE CWA...ESPECIALLY FOR THE HIR
ELEVATIONS FOR A GD PART OF TDY. LATEST GUIDANCE SHOWS POTENTIAL FOR
50-70 KTS THRU EARLY EVENING HRS...(SEE BUFKIT WIND PROFILES).
CURRENT WARNING IN EFFECT FOR WESTERN SLOPES OF GREENS STILL LOOKS
GD AND WILL CONTINUE. REST OF THE CWA WILL SEE WINDY/VERY WINDY
CONDITIONS THRU THE DAY AS TIGHT PRESSURE GRADIENT WORKS OVER AREA.
WINDS WILL DIMINSH LATER TNGT AND SHIFT OVER TO THE WEST BY SUNDAY.
GRADIENT STILL TIGHT...AND EXPECTING WIND GUSTS TO BE NEAR 40MPH
INTO SUN NGT IN SOME AREAS. NEXT SHIFT MAY HAVE TO LOOK AT POTENTIAL
WIND ADVISORY AS SOME LOCAL AREAS MAY REACH UP TO 45-50 MPH GUSTS.

RAINFALL ISSUE...LEADING EDGE OF PRECIP SLOWLY WORKING INTO N NY
ATTM AS LARGE SWATH OF RAIN AHEAD OF SFC LOW WILL OVERSPREAD REST OF
THE CWA OVER THE NEXT SEVERAL HRS. EARLY PROBLEM HERE WILL BE COLDER
TEMPS IN NC NE VT AND SOME ISOLATED AREAS AROUND REST OF THE CWA.
WITH THESE POTENTIAL TEMPS...AT OR JUST BLW FREEZING...HAVING PRECIP
START OFF AS WINTRY MIX BFR GOING TO ALL RAIN LATER THIS MORNING.
MDL PRECIP ACCUM SUGGESTS AT LEAST 1-2 W/ SOME LOCALLY HIR AMTS.
DRY SLOT OVER THE SE...HOWEVER...WILL ASSIST IN CUTTING PRECIP
TOTALS...AND THUS REDUCE THE POTENTIAL FOR ANY MAJOR FLOODING
CONCERNS.

OTHER ISSUE FOR THE SHORT TERM WILL BE SAT NGT INTO SUN NIGHT
CONCERING THE POTENTIAL FOR ACCUMULATING SNOWFALL...MAINLY IN
DACKS...AND S ST LAW CTY. WITH POTENTIAL FOR STRONG WEST WINDS ON
SUNDAY...UPSLOPE SNOW IS POSSIBLE. CURRENTLY INHERITED EASTERN
FRANKLIN VT ZONE...BUT WITH LARGE AREA OF PROBABLE 35-40MPH ALONG
SLOPES NORTH OF RUTLAND..CAN NOT RULE OUT ACCUM SNOWFALL THERE THAT
MAY REACH WATCH CRITERIA. NEXT SHIFT WILL HAVE TO FURTHER EVALUATE
AS TO WHETHER TO EXPAND CURRENT WSWBTV. SNOW SPILLAGE INTO LAMOILLE
AND ORLEANS CTYS SNOW BE CONSIDERED AS WELL.

REST OF FORECAST WILL CONTINUE TREND OF DECREASING PRECIP ACTIVITY
SUN INTO MON AS SFC RIDGE SLOWLY BUILDS OVER THE CWA. KEPT TEMPS
FAIRLY CLOSE TO GFS MDL GUIDANCE.

WILL ALSO BE SENDING OUT UPDATED WSW/NPW PRODUCTS.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PLANNING ON NO CHANGES TO THE EXTENDED ATTM. SFC RIDGE OVER CWA MON
NGT PUSHES S AND E AS FRNTL SYSTEM APPROACHES FROM THE GREAT LKS
REGION. MDLS STILL HINT AT AFTNOON ARRIVAL FOR PRECIP...WHICH WILL
BE ALL RAIN AS SFC LOW WILL BE WEST OF THE CWA AS IT MVS NORTH INTO
CANADA. SOME LINGERING CLD COVER WED MORN W/ REMNANTS OF FRNT
PUSHING E OF THE CWA. SFC RIDGE TO SLOWLY PUSH EAST INTO THE
AREA...WHICH CURRENT FORECAST SHOWS WITH CLDS SLOWLY DECREASING ON
WED INTO WED NGT. SFC/UPPER LOW REMAINS STAGNANT OVER
QUEBEC/ONTARIO TOWARDS LATTER PORTION OF THE EXTENDED. THIS WILL
TREK SLOWLY EAST THURSDAY/FRIDAY...BRINGING COLDER AIR ACROSS THE
CWA AS IT DOES. THIS WILL TRANSITION ANY PRECIP FROM RW TO
SW...ESPECIALLY ON THURS NGT INTO FRIDAY...WHICH CURRENT FORECAST
HAS.

AVIATION...
POWERFUL STORM SYSTEM TRACKING WRN PA-WRN NY-QUEBEC THRU PERIOD WITH
VRY STG PRS GRADIENT AND SUBSEQUENT LLVL JET ACRS FA AHD OF OCLD FNT
PROGGED TO MV ACRS FA BTWN 18Z KMSS AND 02Z KLEB. LLVL JET AOA 80
KTS BTWN 3-5K AND AOA 50-55KTS ARD 1.5-2K IN VT BEGINNING ARD 12Z
AHD OF OCLD FNT...THUS LLWS IN TAFS AND WITH SE FLOW ACRS GRN MTNS
XPCT VRY TURBULENT CONDS WITH STG UPSLOPE ALG SE SLOPES AND
DOWNSLOPE ALG WRN SLOPES. IN NRN NY...LLVL JET NOT AS STG FOR LLWS
THRESHOLDS BUT VRY CLOSE AND STG TURBULENCE FOR SAME REASONS.

STEADY PCPN REACHING KMSS-KBTV-KMPV-KLEB CORRIDOR BY 09-10Z AND BCMG
+RA AT TIMES TIL AFT OCLD FNT PASSES LOCALES AS MNTD ABV. MVFR LKLY
WITH PSBL LCLZD IFR CONDS AT TIMES DRG HVST PCPN.

MOD/STG CAA FOLLOWS AFT OCLD FNT WITH STGST SFC WNDS POST FNTL ACRS
KMSS/KSLK FM SW WITH GUSTS AOA 30KTS PSBL. LE -SHSN OFF LAKE ONTARIO
LKLY TO AFFECT ADRNDKS/ST LWRNC VLY AND JUMP ACRS LAKE CHAMPLAIN
INTO NRN GRN MTNS AFT 02-04Z SUN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING FOR VTZ016>019 UNTIL 8 PM SATURDAY.
  ...WINTER STORM WATCH FOR VTZ016 FROM 1 AM SUNDAY TO 9 PM SUNDAY.
NY...LAKE EFFECT SNOW WATCH FOR NYZ029-030-034-087 FROM 1 AM SUNDAY
     TO 7 PM SUNDAY.
&&

SHORT TERM...WGH
Hazardous weather outlook, Oct 28, 4:28 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
428 AM EDT SAT OCT 28 2006

NYZ026>028-035-087-VTZ001>012-290830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-
428 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND WINDY TODAY WITH WIND GUSTS POSSIBLY EXCEEDING 50
MPH ALONG EXPOSED HILLTOPS. HEAVY RAINS AND FALLEN LEAVES WILL
LIKELY LEAD TO CLOGGED STORM DRAINS AND LOCALIZED ROAD FLOODING.

STRONG WINDS AND SATURATED SOILS MAY LEAD TO SCATTERED POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY WITH WIND GUSTS TO
40 MPH POSSIBLE. SCATTERED SNOW SHOWERS...ESPECIALLY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY
TUNED AND RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

VTZ016>019-290830-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
428 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN SLOPES OF THE
GREEN MOUNTAINS UNTIL 8 PM TONIGHT. SOUTHEAST WINDS WILL INCREASE
TO 25 TO 45 MPH WITH LOCALIZED WIND GUSTS POSSIBLY EXCEEDING 70 MPH.

THESE STRONG AND POTENTIALLY DAMAGING WINDS COMBINED WITH HEAVY
RAINFALL WILL INCREASE TO LIKELIHOOD OF SCATTERED AND POTENTIALLY
WIDESPREAD POWER OUTAGES.

RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT WITH LOCALIZED
HEAVIER SNOW SQUALLS POSSIBLE...ESPECIALLY IN THE JAY PEAK AREA
WHERE A WINTER STORM WATCH IS IN EFFECT OVERNIGHT THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY ALONG WITH
SCATTERED SNOW SHOWERS AND SNOW SQUALLS WITH LOCALIZED HEAVY SNOW
ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY
TUNED AND RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

NYZ029>031-034-290830-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
428 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN AND WINDY TODAY WITH WIND GUSTS POSSIBLY EXCEEDING 50
MPH ALONG EXPOSED HILLTOPS. HEAVY RAINS AND FALLEN LEAVES WILL
LIKELY LEAD TO CLOGGED STORM DRAINS AND LOCALIZED ROAD FLOODING.

STRONG WINDS AND SATURATED SOILS MAY LEAD TO SCATTERED POWER OUTAGES.

RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVERNIGHT WITH LOCALIZED
HEAVIER SNOW SQUALLS POSSIBLE. A WINTER STORM WATCH IS IN EFFECT
OVERNIGHT THROUGH SUNDAY FOR THE NORTHERN ADIRONDACK ZONES EXCEPT
WESTERN CLINTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY ALONG WITH
SCATTERED SNOW SHOWERS AND SNOW SQUALLS WITH LOCALIZED HEAVY SNOW
ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. BUT PLEASE STAY
TUNED AND RELAY ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

SLW

In the hours before

Local storm report, Oct 28, 2:03 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT SAT OCT 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     NON-TSTM WND GST HANKSVILLE              44.25N 72.97W
10/28/2006  M57 MPH          CHITTENDEN         VT   CO-OP OBSERVER

0752 AM     NON-TSTM WND DMG RICHMOND                44.40N 73.00W
10/28/2006                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREE DOWN ON KENYON ROAD

0738 AM     NON-TSTM WND DMG JERICHO                 44.50N 72.99W
10/28/2006                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREE DOWN ON PLEASANT VALLEY ROAD

0740 AM     NON-TSTM WND DMG JERICHO                 44.50N 72.99W
10/28/2006                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREE DOWN ON ROAD ALONG FIELDS LANE.

0820 AM     NON-TSTM WND DMG WESTFORD                44.62N 73.02W
10/28/2006                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREE DOWN ON VT ROUTE 128

0835 AM     BLIZZARD         JERICHO                 44.50N 72.99W
10/28/2006                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            TREES ON WIRES ALONG IRISH SETTLEMENT RD.

0835 AM     NON-TSTM WND DMG STARKSBORO              44.23N 73.05W
10/28/2006                   ADDISON            VT   AIRPLANE PILOT

            VT ROUTE 17, LARGE TREE DOWN

0935 AM     NON-TSTM WND GST JEFFERSONVILLE          44.64N 72.83W
10/28/2006  M58 MPH          LAMOILLE           VT   TRAINED SPOTTER

0842 AM     NON-TSTM WND GST PLEASANT VALLEY         44.59N 72.86W
10/28/2006  M81 MPH          LAMOILLE           VT   TRAINED SPOTTER

1018 AM     NON-TSTM WND GST JERICHO                 44.50N 72.99W
10/28/2006  M63 MPH          CHITTENDEN         VT   NWS EMPLOYEE

1025 AM     NON-TSTM WND DMG UNDERHILL               44.53N 72.97W
10/28/2006                   CHITTENDEN         VT   FIRE DEPT/RESCUE

            TREE DOWN ON PLEASANT VALLEY ROAD.

1109 AM     NON-TSTM WND DMG RICHFORD                45.00N 72.67W
10/28/2006                   FRANKLIN           VT   FIRE DEPT/RESCUE

            POWER LINES DOWN. VACANT HOUSE BLOWN DOWN BY HIGH GUSTS
            OF WIND. NO INJURIES.

1110 AM     NON-TSTM WND DMG ORANGE                  44.15N 72.40W
10/28/2006                   ORANGE             VT   LAW ENFORCEMENT

            POWER LINES DOWN

1115 AM     NON-TSTM WND DMG UNDERHILL               44.53N 72.97W
10/28/2006                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            MORE TREES DOWN ALONG PLEASANT VALLEY ROAD.

1207 PM     NON-TSTM WND DMG JERICHO                 44.50N 72.99W
10/28/2006                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            TREES DOWN

1209 PM     NON-TSTM WND DMG RICHMOND                44.40N 73.00W
10/28/2006                   CHITTENDEN         VT   DEPT OF HIGHWAYS

            TREE DOWN ON HALF OF GOV PECK RD.

&&

BILLG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:59 PM EDTLake Effect Snow AdvisoryBTVEssex, Franklin, St. Lawrence29 hr

Nearby

Wind Advisories in Vermont, 2006Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.